Alert archive / Louisiana / Flash Flood Warnings in 2010
Flash Flood Warning 4, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 16, 2010, 8:56 AM CDT for Jefferson Parish, Orleans Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2010, 8:56 AM CDT (13:56 UTC)
- Expired
- May 16, 2010, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Parish, LA, Orleans Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 10:47 AM CDT | FLASH FLOOD | New Orleans, LA | 2.5 INCHES RAIN BETWEEN 8 AM AND 10 AM AT CITY HALL. PUMPS AT MAXIMUM CAPACITY. NUMEROUS ROADS IMPASSIBLE. CARS FLOATING IN SEVERAL INTERSECTIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 111 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2424 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
722 WGUS54 KLIX 161356 FFWLIX LAC051-071-161700- /O.NEW.KLIX.FF.W.0004.100516T1356Z-100516T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 856 AM CDT SUN MAY 16 2010 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITIES OF...MARRERO...HARVEY... SOUTHWESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF NEW ORLEANS... * UNTIL NOON CDT * AT 849 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THE ADVISORY HAS BEEN UPGRADED TO A FLASH FLOOD WARNING. UPTOWN AND CBD HAVE RECEIVED 2 INCHES OF RAIN SINCE 815 AM * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTWEGO... GRETNA AND BRIDGE CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3001 9004 2988 9003 2987 9019 2999 9019 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 16, 4:08 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, May 16, 4:08 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 408 AM CDT SUN MAY 16 2010 .SYNOPSIS... A SLOW MOVING COLD FRONT EXTENDS FROM A LOW OVER THE COASTAL CAROLINAS WESTWARD THROUGH TENNESSEE. THE FRONT BECOMES STATIONARY NEAR MEMPHIS AND EXTENDS SOUTHWESTWARD THROUGH CENTRAL ARKANSAS AND INTO EASTERN TEXAS. HIGH PRESSURE IS CENTERED OVER THE GREAT LAKES REGION WITH THE MAIN RIDGE AXIS EXTENDING SOUTHWESTWARD TOWARD THE FOUR CORNERS REGION. A LARGE AREA OF THUNDERSTORMS IS PRESENT JUST WEST OF THE ATCHAFALAYA RIVER. WHILE THE INDIVIDUAL CELLS ARE MOVING NORTHWARD...THE OVERALL COMPLEX IS SLOWLY MOVING EASTWARD AND SHOULD MOVE INTO THE LOCAL FORECAST AREA EARLY THIS MORNING. ADDITIONAL THUNDERSTORMS ARE PRESENT OVER EXTREME SOUTHERN MISSISSIPPI AND ALABAMA. MOST OF THESE STORMS ARE EAST OF THE LOCAL AREA...BUT A FEW CONTINUE TO AFFECT HARRISON AND JACKSON COUNTIES IN COASTAL MISSISSIPPI...WHERE LOCALLY HEAVY RAINFALL HAS LED TO A FEW STREET CLOSINGS. && .SHORT TERM... EXPECT AN ACTIVE DAY TODAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS AFFECTING THE AREA THROUGH THIS AFTERNOON AS A SLOW MOVING SHORTWAVE PROGRESSES EASTWARD ACROSS THE AREA. POPS ACROSS THE ENTIRE REGION ARE NEAR 80 PERCENT FOR THE DAY. IT SHOULD BE NOTED THAT THESE HIGH POPS SIMPLY INDICATE THAT MOST PLACES SHOULD SEE AT LEAST SOME RAINFALL TODAY. IT DOES NOT MEAN THAT WE ARE EXPECTING IT TO RAIN ALL DAY EVERYWHERE. DOESN/T LOOK LIKE SEVERE WEATHER WILL BE A SIGNIFICANT ISSUE TODAY. HOWEVER...A FEW STRONG STORMS WILL BE POSSIBLE WITH THE MAIN THREATS BEING WIND GUSTS OF AROUND 40 MPH...FREQUENT LIGHTING AND LOCALLY HEAVY RAINFALL. DUE TO HEAVY RAINFALL EXPERIENCED OVERNIGHT AND DURING THE EARLY MORNING HOURS...THE MISSISSIPPI GULF COAST WILL BE THE AREA MOST SUSCEPTIBLE TO THE IMPACTS OF LOCALLY HEAVY RAINFALL TODAY...AT LEAST INITIALLY. STORMS WITH HIGH RAINFALL RATES WILL NEED TO BE MONITORED CLOSELY AS THE GROUND IN THOSE AREAS HAS BECOME MORE SATURATED. THIS WILL LEAD TO INCREASED RUNOFF THAT COULD EASILY RESULT IN PONDING OF WATER OR STREET FLOODING...ESPECIALLY IN AREAS WITH POOR DRAINAGE. THE SHORTWAVE SHOULD BE OUT OF THE AREA BY TONIGHT...WHICH SHOULD RESULT IN A BRIEF LULL IN CONVECTION BEFORE THE MAIN UPPER TROUGH AXIS AND SURFACE COLD FRONT MOVE INTO/THROUGH THE AREA MONDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THE COLD FRONT MOVES INTO THE AREA...HOWEVER COVERAGE NOW LOOKS LIKE TI WILL BE LOWER THAN PREVIOUSLY FORECAST. IN FACT...ALL MAJOR MODELS HAVE SIGNIFICANTLY DROPPED THE FORECAST POPS FOR MONDAY...OWING TO DRIER AIR MOVING IN BEHIND TODAY/S SHORTWAVE. MOST GUIDANCE HAS COME IN WITH POPS OF 20 OR LESS ACROSS THE REGION. DON/T FEEL COMFORTABLE DROPPING POPS THAT SIGNIFICANTLY BASED ON ONE MODEL RUN. SO HAVE INSTEAD SPLIT THE DIFFERENCE BETWEEN THE PREVIOUS FORECAST AND NEW GUIDANCE. THIS RESULTS IN 30 TO 40 POPS ACROSS THE AREA FOR MONDAY. ANY CONVECTION MONDAY SHOULD BE GENERALLY LINEAR IN NATURE AND LOCATED ALONG THE FRONT. .LONG TERM... BY TUESDAY...THE FRONT SHOULD BE DRAPED SOMEWHERE NEAR THE COAST WITH ISOLATED CONVECTION POSSIBLE IN THE VICINITY OF THE BOUNDARY. OVERALL...DRIER CONDITIONS ARE EXPECTED DURING THE WORK WEEK AS UPPER LEVEL RIDGING BUILDS INTO THE AREA. SUBSIDENCE ALOFT ASSOCIATED WITH THIS RIDGING SHOULD HELP KEEP SKIES PARTLY CLOUDY AND WILL ALSO KEEP CHANCES OF PRECIP LOW THROUGH AT LEAST MIDWEEK. AMPLE SUNSHINE WILL HELP PUSH AFTERNOON HIGHS BACK INTO THE MID AND UPPER 80S WITH A FEW DAYS TOPPING OUT NEAR 90 DEGREES. THE UPPER RIDGE IS FORECAST TO SLIDE EASTWARD TOWARD THE END OF THE WEEK AND SHOULD BE LOCATED CLOSER TO THE EASTERN SEABOARD BY THURSDAY EVENING/FRIDAY MORNING AS AN UPPER LOW MOVES INTO THE PLAINS STATES. EXPECT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TOWARD THE END OF THE WEEK AS THIS SYSTEM MOVES TOWARD THE AREA. && .AVIATION... SHRA PERSISTS NEAR KGPT...RECENTLY DEVELOPED JUST SOUTH OF KHUM...AND STRONG TSRA NEAR KARA WITH SHRA/TSRA EXTENDING NORTH NEAR I-10 WILL BE APPROACHING KBTR BY 12Z. LIFR CONDITIONS DUE TO LOW CIGS AND LIGHT FOG WILL PERSIST AROUND KMCB THROUGH 13-14Z. AIRMASS REMAINS VERY MOIST AND UNSTABLE. NEXT UPPER LEVEL DISTURBANCE IS MOVING INTO WESTERN PORTIONS OF THE FORECAST AREA AND WILL MOVE ACROSS THE AREA DURING THE MORNING AND EARLY AFTERNOON. THIS COMBINATION SHOULD MAKE FOR AN ACTIVE DAY FOR THE TAF SITES WITH NUMEROUS SHRA/TSRA EXPECTED. KBTR AND KHUM WILL SEE ACTIVITY EARLY THEN SPREADING NORTH AND EAST THROUGH THE MORNING AND EARLY AFTERNOON. MVFR CEILINGS WITH IFR VISIBILITIES AND WIND GUSTS TO AROUND 30 KNOTS WILL BE LIKELY WITH MANY OF THE SHRA/TSRA. EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND AS THE UPPER LEVEL DISTURBANCE BEGINS TO MOVE OFF TO THE EAST. && .MARINE... SOUTHERLY WINDS 10 TO 15 KNOTS WILL BE GRADUALLY DECREASING BY LATE TODAY AND TONIGHT...THEN BECOMING VARIABLE IN DIRECTION AND GENERALLY 10 KNOTS OR LESS MONDAY THROUGH WEDNESDAY AS A WEAK FRONT APPROACHES AND STALLS JUST INLAND FROM THE COAST. SEAS OF 3 TO 5 FEET...MAINLY DUE TO LINGERING SWELL...EARLY THIS MORNING WILL BACK OFF TO 2 TO 4 FEET DURING THE MORNING...2 TO 3 FEET LATE TONIGHT AND MONDAY...THEN 2 FEET OR LESS BY LATE MONDAY NIGHT THROUGH WEDNESDAY. HIGH PRESSURE WILL MOVE EAST AND BECOME CENTERED NEAR THE ATLANTIC COAST AGAIN THURSDAY AND FRIDAY. THIS WILL BRING WINDS BACK AROUND TO THE SOUTHEAST WITH SPEEDS LESS THAN 15 KNOTS AND SEAS 2 TO 3 FEET. && .PRELIMINARY POINT TEMPS/POPS... MCB 82 67 87 62 / 80 30 40 10 BTR 84 68 88 65 / 80 20 40 10 ASD 82 67 87 64 / 80 40 40 20 MSY 83 69 88 70 / 80 40 40 20 GPT 82 69 86 67 / 80 50 40 20 PQL 83 69 87 65 / 80 50 40 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && AVIATION/MARINE...22/TD REST OF DISCUSSION...95/DM
Hazardous weather outlook, May 16, 2:37 AM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 237 AM CDT SUN MAY 16 2010 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-170745- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 237 AM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING THIS MORNING AND INCREASE IN COVERAGE THROUGH THE AFTERNOON HOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT A FEW STRONG STORMS WILL BE POSSIBLE. THE MAIN THREATS FROM THE STRONGER STORMS WILL BE WIND GUSTS OF UP TO 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. MARINE HAZARDS... THUNDERSTORMS DEVELOPING OVER THE COASTAL WATERS WILL PRODUCE LOCALLY HIGHER WINDS AND SEAS THAT CAN BE HAZARDOUS FOR SMALL CRAFT. ADDITIONALLY...ISOLATED WATERSPOUTS WILL BE POSSIBLE. RIVER FLOODING... THE MISSISSIPPI RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE NEAR RED RIVER LANDING THIS EVENING AND SHOULD CREST THURSDAY. ADDITIONALLY...THE ATCHAFALAYA RIVER IS EXPECTED TO REMAIN ABOVE FLOOD STAGE NEAR MORGAN CITY THROUGH THE WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL CONTINUE INTO MONDAY AS A SLOW MOVING FRONT SLIDES INTO THE REGION. SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF UP TO 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. ADDITIONALLY...THUNDERSTORMS OCCURRING OVER THE COASTAL WATERS WILL BE CAPABLE OF PRODUCING ISOLATED WATERSPOUTS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE LATE IN THE WEEK...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...PLEASE RELAY ANY REPORTS OF WATERSPOUTS OR OTHER WEATHER HAZARDS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. 95/DM
In the hours before
Special weather statement, May 16, 6:05 AM CDT, 2 hours 51 minutes before
LAZ036-037-048-050-161145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 605 AM CDT SUN MAY 16 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING EAST FELICIANA PARISH...LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH... AT 602 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR DENHAM SPRINGS...MOVING NORTHEAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...WALKER...GREENWELL SPRING...WATSON...LIVINGSTON...PRIDE... MONTPELIER AND DARLINGTON THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 95/DM
Special weather statement, May 16, 6:47 AM CDT, 2 hours 9 minutes before
LAZ037-038-048-050-161245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 647 AM CDT SUN MAY 16 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING LIVINGSTON PARISH...TANGIPAHOA PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH... AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 14 MILES WEST OF HAMMOND...OR ABOUT 3 MILES EAST OF LIVINGSTON...MOVING NORTHEAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...SPRINGFIELD...HAMMOND...MONTPELIER...TICKFAW... INDEPENDENCE...GREENSBURG...AMITE...ROSELAND AND TANGIPAHOA THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 95/DM
Special weather statement, May 16, 7:27 AM CDT, 1 hour 29 minutes before
LAZ057-058-060-161315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 727 AM CDT SUN MAY 16 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...ST. JAMES PARISH... AT 726 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR RESERVE...OR ABOUT 3 MILES WEST OF EDGARD...MOVING NORTHEAST AT 20 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...EDGARD...RESERVE...HAHNVILLE...LAPLACE...NORCO AND NEW SARPY THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 95/DM
Special weather statement, May 16, 8:11 AM CDT, 45 minutes before
LAZ040-MSZ077-161415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 811 AM CDT SUN MAY 16 2010 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. TAMMANY PARISH... AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM COVINGTON TO MANDEVILLE TO 12 MILES SOUTHWEST OF MANDEVILLE...MOVING EAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... COVINGTON...MANDEVILLE...ABITA SPRINGS...LACOMBE...SLIDELL AIRPORT... SLIDELL...PEARL RIVER...AND PICAYUNE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 22/TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:12 PM CDT | Special Marine Warning | LIX | 33 min | |
| May 15, 8:29 PM CDT | Special Marine Warning | LIX | 31 min | |
| May 15, 8:36 PM CDT | Special Marine Warning | LIX | 24 min | |
| May 15, 8:55 PM CDT | Special Marine Warning | LIX | 35 min | |
| May 16, 4:46 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 16, 6:28 AM CDT | Tornado Warning | LIX | Livingston | 32 min |
| May 16, 7:15 AM CDT | Special Marine Warning | LIX | 45 min | |
| May 16, 7:36 AM CDT | Special Marine Warning | LIX | 54 min | |
| May 16, 8:11 AM CDT | Special Marine Warning | LIX | 94 min | |
| May 16, 8:22 AM CDT | Special Marine Warning | LIX | 38 min | |
| May 16, 8:44 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans | 2 hr |
| May 16, 8:59 AM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 31 min |
| May 16, 9:14 AM CDT | Special Marine Warning | LIX | 76 min | |
| May 16, 9:50 AM CDT | Special Marine Warning | LIX | 115 min | |
| May 16, 12:09 PM CDT | Special Marine Warning | LIX | 96 min |
Nearby
Flash Flood Warnings in Louisiana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.